Alert archive / Michigan / River Flood Warnings in 2016
River Flood Warning 2, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at Mar 25, 2016, 11:42 PM EDT for Saginaw County, Michigan. It took effect at Mar 26, 2016, 6:30 AM EDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2016, 11:42 PM EDT (03:42 UTC)
- In effect from
- Mar 26, 2016, 6:30 AM EDT
- Expired
- Mar 27, 2016, 3:30 PM EDT
- In force
- 33 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saginaw County, MI
The radar
The Detroit radar (KDTX), 78 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cass River at Frankenmuth (FRNM4).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04151500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
662 WGUS43 KDTX 260342 FLWDTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1142 PM EDT FRI MAR 25 2016 ...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN... Cass River .Runoff resulting from rainfall last week will bring minor flooding. No additional precipitation is expected through Saturday Night. MIC145-261142- /O.NEW.KDTX.FL.W.0002.160326T1030Z-160327T1930Z/ /FRNM4.1.ER.160326T1030Z.160326T1800Z.160327T1330Z.NO/ 1142 PM EDT FRI MAR 25 2016 The National Weather Service Detroit/Pontiac has issued a * Flood warning for the Cass River from Frankenmuth downstream to Bridgeport. * From now until further notice. * At 11 PM Friday the stage is 16.6 feet and rising. * Flood stage is 17.0 feet. * Minor flooding is forecast. * Forecast is to rise above flood stage by Sunday morning... and crest around 17.4 feet tomorrow early afternoon. * Flood history...This crest compares to a previous crest of 17.2 feet on May 16 2014. && LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390 $$
4 follow-up statements
947
WGUS83 KDTX 261040
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
640 AM EDT SAT MAR 26 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Runoff resulting from rainfall last week will bring minor flooding.
No additional precipitation is expected through Saturday Night.
MIC145-261840-
/O.CON.KDTX.FL.W.0002.000000T0000Z-160327T1930Z/
/FRNM4.1.ER.160326T0630Z.160326T1800Z.160327T1330Z.NO/
640 AM EDT SAT MAR 26 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 6 AM Saturday the stage is 17.3 feet and rising.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river is near crest and should begin
falling by this afternoon.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$408
WGUS83 KDTX 261435
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1035 AM EDT SAT MAR 26 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Runoff from rainfall last week has pushed the river slightly
above flood stage. No additional precipitation is expected
until Sunday afternoon.
MIC145-262235-
/O.EXT.KDTX.FL.W.0002.000000T0000Z-160327T1559Z/
/FRNM4.1.ER.160326T0630Z.160326T1800Z.160327T0959Z.NO/
1035 AM EDT SAT MAR 26 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 10 AM Saturday the stage was 17.5 feet and slowly rising.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river is near crest and will begin
falling by evening. The stage is expected to fall below
flood stage Sunday morning.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$880
WGUS83 KDTX 262219
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
619 PM EDT SAT MAR 26 2016
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
Cass River
.Runoff from rainfall last week has resulted in river
levels above flood stage. Precipitation will become
widespread Sunday evening.
MIC145-270619-
/O.CON.KDTX.FL.W.0002.000000T0000Z-160327T1559Z/
/FRNM4.1.ER.160326T0630Z.160327T0000Z.160327T0959Z.NO/
619 PM EDT SAT MAR 26 2016
A flood warning continues for
Cass River from Frankenmuth downstream to Bridgeport.
* From now until further notice.
* At 6 PM Saturday the stage is 17.3 feet and slowly falling.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...the river stage is falling and will go below
flood stage early tomorrow.
* Forecast...the river crested at 17.5 feet at 12 PM Saturday
and should fall below flood stage early tomorrow.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$428
WGUS83 KDTX 270219
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1018 PM EDT SAT MAR 26 2016
...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
Cass River
.Widespread rain is expected to develop over southeastern
Michigan Sunday evening and persist through Monday morning.
MIC145-270248-
/X.CAN.KDTX.FL.W.0002.000000T0000Z-160327T1559Z/
/FRNM4.1.ER.160326T0630Z.160326T1645Z.160327T0020Z.NO/
1018 PM EDT SAT MAR 26 2016
Flood warning discontinued for
Cass River from Frankenmuth downstream to Bridgeport.
* At 10 PM Saturday the stage is 16.8 feet and falling.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 8 PM Saturday and will continue
to fall...therefore...the warning has been cancelled.
&&
LAT...LON 4336 8370 4328 8370 4338 8391 4342 8390
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at Mar 25, 7:14 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 25, 7:14 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 714 PM EDT FRI MAR 25 2016 .AVIATION... SURFACE HIGH PRESSURE AND A STABLE COLUMN BRINGS NO WEATHER OF SIGNIFICANT CONSEQUENCE DURING THE TAF PERIOD. WILL WATCH FOR SOME POTENTIALGROUND BASED FOG DUE TO HIGHER AMBIENT SOIL CONDITIONS AND A NIL WIND FIELD. HOWEVER...LOW CONFIDENCE IN FORMATION EXISTS...WITH JUST SOME POSSIBLE SIGNAL OVER PORTIONS OF THE SAGINAW VALLEY AND NORTHERN THUMB. FOR DTW...CLEAR SKIES ARE IN STORE FOR TONIGHT WITH WEAK AND VARIABLE SURFACE WINDS. //DTW THRESHOLD PROBABILITIES... * NONE && .PREV DISCUSSION...ISSUED 313 PM EDT FRI MAR 25 2016 DISCUSSION... IT LOOKS TO BE A CHILLY NIGHT TONIGHT AS CLOUDS DISSIPATE COMPLETELY TOWARD/BY SUNSET. SURFACE DEW PTS IN THE LOWER 20S LOOKS LIKE GOOD BOTTOM FOR THE BETTER RADIATOR'S TONIGHT...AS SURFACE HIGH PROVIDES FAVORABLE CONDITIONS...AND MAV GUIDANCE LOOKS FINE. THE CENTER OF THE HIGH LOOKS TO BE EAST BY 12Z SATURDAY...SO WE DO GET INTO LIGHT RETURN FLOW TOWARD SUNRISE AND THUS MAY KEEP MINS FROM FALLING INTO THE UPPER TEENS. THERE IS THE POSSIBILITY OF SOME SHALLOW FOG DEVELOPING (SEE NAM SURFACE CPD'S)...ESPECIALLY AROUND INLAND LAKES AND DUE TO RECENT HEAVY RAINFALL AND THREW IN A PATCHY FOG MENTION. A WARMUP WILL THEN COMMENCE OVER THE WEEKEND AS UPPER LEVEL RIDGE TRANSLATES THROUGH THE CENTRAL GREAT LAKES ON SATURDAY...AHEAD OF THE UPPER LEVEL ENERGY COMING OUT OF THE ROCKIES. THERE ARE SIGNIFICANT DIFFERENCES ON HOW FAST THIS OCCURS...AND SUBSEQUENT TIMING OF THE MOISTURE/850-700 MB THETA-E AXIS TRACKING THROUGH...GFS BEING ONE OF THE FASTEST...WHILE NAM AND CANADIAN ARE SLOWER AND AND STRONGER WITH THE UPPER WAVE/(SEE 500 MB TEMP FIELDS)...AND IS ABLE TO TAP INTO EVEN BETTER SURGE OF GULF OF MEXICO MOISTURE AS WE HEAD INTO EARLY SUNDAY EVENING...WITH PW VALUES PUSHING 1 INCH...ESPECIALLY OVER EASTERN AREAS. WITH SUPPORT FROM 12Z EURO...CONFIDENCE IS HIGH ENOUGH TO INCREASE POPS LATE SUNDAY/SUNDAY EVENING WITH THE GOOD BAROCLINIC ZONE/LOW LEVEL FGEN IN PLACE. WITH THE STRONGER/MORE AMPLIFIED SOLUTION FAVORED...WILL ALSO LEAN TOWARD THE WARMER TEMPS...IN THE UPPER 50S TO LOWER 60S AS 925 MB TEMPS RISE INTO THE LOWER TEENS...BUT RAW NAM SURFACE TEMPS EVEN SUGGEST MID TO UPPER 60S. IF STRONGER/PHASED SOLUTION WITH NORTHERN STREAM UPPER WAVE COMING THROUGH CENTRAL CANADA CONTINUES...MAY NEED TO INTRODUCE A CHANCE OF THUNDERSTORMS...BUT LOOKS LIKE THE MAIN THREAT WILL SLIDE JUST OFF TO THE EAST FOR NOW. COLDER AIR FILTERING IN BEHIND THIS SYSTEM LOOKS TO BE ARRIVING TOO LATE TO SUPPORT A CHANGEOVER TO MEASURABLE SNOW BEFORE THE PRECIPITATION ENDS...NOT TO MENTION THE MARGINAL NATURE OF THE COLD TEMPS...(-1 TO -2 C AT 925/850 MB PER 12Z EURO). LOW PRESSURE THAT IS SCHEDULED TO BRING IN WEATHER ON SUNDAY IS EXPECTED TO MAKE A QUICK EXIT ON MONDAY. A FEW RESIDUAL SHOWERS MAY LINGER IN ITS WAKE THROUGH EARLY MONDAY MORNING. BREEZY SOUTH WINDS SHIFT NORTHWEST VERY EARLY MONDAY MORNING WITH FRONTAL PASSAGE...BUT EXPECT GUSTINESS TO TAPER OFF THROUGH THE REMAINDER OF THE MORNING. MODELS CONTINUE TO SHOW BIG BUBBLE NO TROUBLE OVER REGION AS HIGH PRESSURE BUILDS IN ON MONDAY. DRY CONDITIONS STILL ANTICIPATED THROUGH MID WEEK. TEMPS PROGGED TO SOAR WELL ABOVE AVERAGE BY WEDNESDAY WITH HIGHS REACHING THE LOW 60S. OF COURSE...THIS SURGE OF WARM MOIST AIR IS IN CONCERT WITH A DEVELOPING LOW OVER THE CENTRAL PLAINS...SO LOOK FOR WARM AND WET TO END THE WORKWEEK. MARINE... HIGH PRESSURE WILL BECOME CENTERED OVER THE CENTRAL GREAT LAKES BY THIS EVENING...BEFORE SHIFTING TO QUEBEC AND NEW ENGLAND SATURDAY. THIS WILL PROVIDE DRY WEATHER AND LIGHT WINDS ACROSS ALL MARINE AREAS TONIGHT...WITH JUST A SLIGHT INCREASE IN WIND FROM THE SOUTH AND EAST ON SATURDAY AS LOW PRESSURE STARTS TO APPROACH FROM THE CENTRAL PLAINS. THE LOW WILL TRACK ACROSS THE NORTHERN GREAT LAKES SUNDAY AND SUNDAY NIGHT...SPREADING RAIN SHOWERS ACROSS THE AREA. A SURGE OF NORTHWEST WINDS WILL OCCUR BEHIND A COLD FRONT LATE SUNDAY NIGHT INTO MONDAY...MOSTLY AFFECTING LAKE HURON. WINDS LOOK TO STAY BELOW GALE FORCE AT THIS TIME AS THE COLD LAKE WATER LIMITS INSTABILITY...BUT SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE NEARSHORE WATERS OF LAKE HURON AS A LONG FETCH OVER THE LAKE ALLOWS WAVE HEIGHTS TO BUILD. HYDROLOGY... DRY WEATHER IS EXPECTED THROUGH SUNDAY MORNING. LOW PRESSURE TRACKING ACROSS THE GREAT LAKES WILL SLIDE A COLD FRONT THROUGH SOUTHEAST MICHIGAN SUNDAY AFTERNOON AND EVENING. MOISTURE LIFTING UP ALONG THE FRONT WILL SPREAD PRECIPITATION INTO THE AREA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. WHILE THERE IS STILL SOME UNCERTAINTY AS TO HOW MUCH RAIN WILL FALL...THERE IS POTENTIAL TO RECEIVE GREATER THAN 0.25 INCHES OVER PORTIONS OF SOUTHEAST MICHIGAN...MAINLY FROM SOUTH AND EAST OF FLINT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MICHIGAN WATERS OF LAKE ERIE...NONE. && AVIATION.....CB DISCUSSION...SF/DE MARINE.......HLO HYDROLOGY....HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 25, 3:30 PM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 330 PM EDT FRI MAR 25 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-260800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 330 PM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-260800- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 330 PM EDT FRI MAR 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
Nearby
River Flood Warnings in Michigan, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.